Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Breathlessness, worsens after consuming caffeine, chest pain. Asthma or anxiety?

I almost always feel like i cant catch my breath and that im not getting enough air. Even if i amnot doing any physical activites. I could be sitting on my couch watching tv, and i would get this feeling. It also does happen when i am doing physical activities too. I also noticed that it gets a little worse after i consume caffine. I also experience a pain in my chest too. It feels like pressure and like my airways are closed. I am starting to become more and more alarmed every day. I have been to the ER for this problem and i was told that it may be asthma or anxiety . I feel as if it is not anxiety though. I am not really anxious that often. I also have some stomach problems too. After any type of food i eat, my stomach hurts. I also constantly feel fatigued a lot of the time.
Asked On : Sun, 28 Oct 2012
Answers:  4 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Cardiologist 's  Response
Hi friend
Welcome to Health Care Magic

You have enumerated too many complaints , but have not said anything else! - you did not mention even your age, or gender; habits or family history and so on....
The complaint also needs further descriptions to suggest the line of approach.
From you say, only wild guess is possible!

You have to investigate your heart, lungs, stomach and nervousness.
ECG, routine and exercise / X-ray chest and spirometry (lung function test) / endoscopy - are some of the things to be done - to exclude or confirm the suspicion.

Instead of Emergency, you should see an Internist. He will be able to guide you with the best approach and treatment.

Take care
Wishing you speedy recovery
God bless
Good luck
Answered: Sun, 28 Oct 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Thanks for your query
Yes this may be due to asthma
You need to consult a pulmonologist
Get yourself locally examined
Go through the spirometry test with bronchodialator reversibility that will conclusively prove asthma
Stomach problem specially GERD can lead to such symptoms.
I think proper investigations by a pulmonologist can solve your problems.
If all the organic causes of your symptoms are excluded then you should consult psychiatrist.
Thank you.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
Get a pulmonary function test done to confirm or rule out asthma. In case of asthma your symptoms will improve after inhalation of bronchodilators. If your PFT is normal and there is no improvement after bronchodilators then anxiety may be a cause.

Feeling hurt after having food each time may be due to some kind of gastric ulcer or anxiety.

I would suggest you to consult a physician for proper clinical examination as asthma can be diagnosed by clinical examination also. Discuss with him about your stomach problem if there is any need of antacid or agents that decreases the acid secretion.

With regards

Answered: Sun, 28 Oct 2012
I find this answer helpful
General & Family Physician Dr. A K M Wasim Rahman's  Response
Thanks for consulting us.
After hearing your symptoms I think it is may be RESPIRATORY SYSTEM PROBLEM more specifically ASTHMA. You should perform -
3. Complete Blood Count for TLC, DLC, Hb.
Then consult a GP.
For stomach problem you should consult a gastroenterologist. There may be some decrease peristalsis in your gi tract.
Best of luck.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor